MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE); BRONCHOSCOPE (FLEXIBLE OR RIGID)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE); BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number MAJ-209
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported on behalf of the customer that after completing a bronchoalveolar lavage test (bal) using the evis lucera elite bronchovideoscope, a piece of rubber was found in the suction bottle.It was possible that the rubber piece came off, fell somewhere inside the patient's body and was suctioned out.In addition, during manual washing after the procedure, the suction could not be performed when trying to wash with suction.Therefore, it was suspected that the rubber on the single use suction valve came off and could not be sucked.No additional treatment was required, and the patient was not hospitalized.A pre-use inspection was completed without any issues noted.Currently, there was no problem with the patient's health nor was there any effect noted on the patient.The rubber pieces inside the bottle have already been collected.Additional information indicated that the facility does not believe there was an issue with the bronchovideoscope.This event is reported under the following related patient identifiers: (b)(6) - evis lucera elite bronchovideoscope, (b)(6) - single use suction valve.This medwatch is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the product return and evaluation of the related device, single use biopsy valve, under patient identifier (b)(6) and the evaluation result.The suspect device was returned to olympus for evaluation and the allegation was not confirmed.The device was checked visually and by hand, but no traces of broken rubber pieces were found.No special abnormalities were observed with regard to the operability of the buttons.Based on the fact that no abnormality was found in the appearance of the actual product and that the rubber part of the disposable forceps plug, maj-210 that was sent with it was found to be broken, this event was caused by the maj-210 (forceps plug), not the actual product.The medwatch for the forceps plug is submitted under related patient identifier (b)(6).With regards to the poor suction, it was presumed that after inserting the treatment instrument into the disposable forceps plug attached to the endoscope, the rubber part was overloaded by continuing to insert and remove the treatment instrument at an angle to the forceps plug.It was presumed this event occurred as a result of the rubber parts breaking due to being unable to withstand this overload.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.As such, individual investigation is not necessary.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted, to correct the fda product code to eoq.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17469995
Report Number3003637092-2023-00166
Device Sequence Number6519255
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/07/2023
05/07/2024
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/29/2023
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA ELITE BRONCHOVIDEOSCOPE; MAJ-210 (SINGLE USE BIOPSY VALVE)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown